Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Had acute pain back of upper leg. Radiography resulted disc problem. Took voltaren. Is this normal?

HELLO

THAT'S A REALLY WONDERFUL WEBSITE. MY BROS HAS GOT AN ACUTE PAIN I AT THE BACK OF HIS UPPER LEG SINCE ONE MONTH.... THE RADIOGRAPHY DONE SHOWED THAT IT IS DISC PROBLEM. THE DOCTORS PRESCRIBED PANSEC AND VOLTAREN AS MEDICATION. CAN YOU PLEASE ADVICE IF THEY ARE APPROPRIATE FOR THIS KIND OF PAIN.

THANKING YOU

ZAINA
Asked On : Tue, 30 Apr 2013
Answers:  4 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello,
thanks for using health care magic.

The pain you talk of is likely a radiated pain from the lumber
region of your brother since you talked of disc problem and
it is likely a sciatica. Disc compression or dis-alignment can
reduce the spinal canal or nerve tracts whose paths are on
the disc.

The gold standard of treatment of disc pathologies with compli-
cations on the spinal cord is surgery if the symptoms become
unbearable.

Surgery is aim at correcting the problem and thus treating the
underlying problem while medical treatment done with use of
pain killers such as non steroidal anti inflammatory drugs ( diclo-
fenac or voltarene, ibuprofene, aspirin etc), opiate derivatives etc
is aim at reducing the symptom but does not offer cure.

Voltarene is an anti inflammatory used to reduce the pains while
pansec is an anti ulcer disease which is given to your brother in
order to prevent ulcers due to voltarene.

Hope this helps you. If you have further query, i will be ready to help.
Best regards
Dr Achuo
Answered: Tue, 30 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hello, thanks for posting the question to H. C. M. Forum.
You haven't mentioned the exact region where there is pain.
Presumed that pain is in the back at spinal side ( the area were dick lies)
If dick is there than the prescribed treatment is not a curable treatment but a pain reliever treatment , please note down this thing as these two medicines are only pain killers.
Acute pain as you mentioned in your query is not possible in dick problem because in that situation pain is usually chronic.
So in my opinion you should consult another doctor and have another advice for your brother.
Good luck. Dr. HET.
Answered: Tue, 30 Apr 2013
I find this answer helpful

4 Doctors agree with this answer

General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi,
Welcome to HCM,
For symptomatic relief of pain this medicine is quite fine.
Volteran is Diclophenec is for pain and Pansec is to avoid side effect of diclophenec like gastritis,acidity etc.
Your brother might be having osteoartheritis of spines giving rise to this problem.
Ask him to do regular physiotherapy like back extension exercise.
Avoid lifting more weight.
Ok and bye.
Answered: Tue, 30 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Jose Ignacio Artero Munoz's  Response
Hello."Voltaren"(antiinflammatory drug)is apppropiated for his pain.
There are another drugs for treatment(another analgesics,muscle relaxants,corticosteroids....)if
he does not feel better in a few days.If radiograph showed a possible disc problem,he must go to neurosurgery-after this episode or if pain does not improve with drugs cited-because he can need a nuclear magnetic resonance(test more appropiated to objectify disc problem)I wish you good health.
Answered: Tue, 30 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor